MAUDE Adverse Event Report: AESCULAP AG FLEXIBLE SHAFT F/DRILL BITS; HIP ENDOPROSTHETICS

AESCULAP AG FLEXIBLE SHAFT F/DRILL BITS; HIP ENDOPROSTHETICS
Model Number NT419R
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap ag that a flexible shaft f/drill bits (part#: nt419r) was used during a procedure performed on an unspecified date.According to the complainant, the shaft broke while drilling bone.The shaft broke into two (2) pieces; one (1) piece remained attached to the drill, while the other detached into the patient.The separated section was removed from the patient with the drill bit intact.The flexible shaft was the only part that was broken.No backup device was available, so the physician proceeded a backup device was not available, so the surgeon had to push really hard until he got a bite in the bone which allowed the screw to self-tap into the bone.Reportedly, the device was being used as intended.Although the doctor may have been a little rough with it, no other occurrences were observed during the approximate twenty (20) to thirty (30) prior cases where this device was used.Although an additional medical intervention was necessary, no patient complications were reported as a result of this event.The adverse event / malfunction is filed under aag reference: (b)(4).
 
Additional Manufacturer Narrative
Additional information: d9 - no product return, e1 - reporter updated.Investigation: no investigation method could be applied, because: no product available.Therefore, an investigation of the product is not possible.Root cause cannot be finally concluded.Therefore the root cause specific risk cannot be identified.The potential risk determined during initial vigilance evaluation remains valid.Device history records: due to the fact that no lot number was provided, a review of the device history records for the complained device is not possible.Explanation and rationale: unfortunately, due to the lack of data and without the product, we cannot determine the exact cause of the mentioned deviation.According to the quality standard, a production defect and a material defect can be excluded with a high degree of probability.If further investigation is required, the product should be made available for examination.Preventive measures: based upon the investigation results, a capa is not necessary.

Brand Name
FLEXIBLE SHAFT F/DRILL BITS
Common Device Name
HIP ENDOPROSTHETICS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key17073628
Report Number9610612-2023-00126
Device Sequence Number20505359
Product Code HTW
UDI-Device Identifier04046964093487
UDI-Public4046964093487
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNT419R
Device Catalogue NumberNT419R
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2023
Supplement Date Received by Manufacturer06/23/2023
Initial Report FDA Received Date06/06/2023
Supplement Report FDA Received Date06/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown